High Warfarin dosage
Danielle Henry wrote almost 2 years ago
Firstly, I am extremely grateful to discover this website because this is all new to me and I was extremely anxious.
Anyways, I'm 36 years old living in London and in December of 2017 I had a really bad stomach ache (worse than labour contractions) and was unable to pass gas, belch or stool. I visited the doctor 3 times and called advice lines on several occasions over the space of one week and was continuously told that I had really back trapped gas which would eventually expel itself. This did not happen. The pain got worse, I was unable to even hold water down and I lost weight rapidly.
I decided enough was enough and packed my bag overnight bag and went to the emergency room. They carried out some blood work and said there were some abnormalities in my blood and immediately sent me for a CT scan.
The results showed that I had multiple blood clots in my portal vein blocking the blood supply to my liver and bowel. I was close to bowel ischemia and severe liver damage and stayed in hospital for 2 weeks.
By God's grace, I made an rapid recovery and I'm now on Warfarin for life. So far I haven't really had any physical issues with the Warfarin but I am on a very high dosage of 14mg per day which is extremely worrying. I also have not been told what caused this, Lupas had been mentioned and and APS but nothing has been confirmed.
I am currently seeing a blood specialists so I hope the reason my my blood abnormality will be discovered.
That was my background of how I got here but my main reason for writing this is to ask if anyone is on a high dosage of Warfarin also because this worries me. I understand this medication is keeping me alive but i'm worried about the effects later down the line.
My INR is currently 2.7.